# SDR ISCA2013071500001

- Difficulty date: July 13, 2013
- Submitted: July 15, 2013
- Operation: Air carrier
- Aircraft: N257SH
- Make and model: Piper PA-31-350
- Aircraft serial: 318052121
- Aircraft time: 10,230 hours
- Engine: Lyc TIO540J2BD
- Engine time: 1,425 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Wire
- Part number: ALU8521R
- Part serial: JO50545
- Condition: Rotated
- Location: Alternator
- Part time: 500 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: J, H
- Precautionary procedure: K

## Discrepancy

PILOT NOTED LEFT ALTERNATOR INOPERATIVE LIGHT ON IN ACFT DISCREPANCY LOG.  MECHANICAL INSPECTION OF THE ALTERNATOR REVEALED THAT THE LOWER BRUSH LEAD CARRIAGE HELD IN PLACE BY A TERMINAL STUD AND NUT, HAD ROTATED FROM ITS ASSY POSITION TO A POSITION IN WHICH THE EXPOSED WIRES AT THE CARRIAGE ATTACHMENT POINTS OF BOTH BRUSH LEADS WERE IN CONTACT WITH EACH OTHER CREATING A GROUNDED CIRCUIT (AS EXPLAINED BY THE DIRECTOR OF WARRANTY AND SUPPORT OF MFG ENGINE TECHNOLOGIES).
